Arithmetic theory of E-operators
Journal de l’École polytechnique — Mathématiques, Volume 3 (2016), pp. 31-65.

In [1], André has introduced E-operators, a class of differential operators intimately related to E-functions, and constructed local bases of solutions for these operators. In this paper we investigate the arithmetical nature of connection constants of E-operators at finite distance, and of Stokes constants at infinity. We prove that they involve values at algebraic points of E-functions in the former case, and in the latter one, values of G-functions and of derivatives of the Gamma function at rational points in a very precise way. As an application, we define and study a class of numbers having certain algebraic approximations defined in terms of E-functions. These types of approximations are motivated by the convergents to the number e, as well as by recent constructions of approximations to Euler’s constant and values of the Gamma function. Our results and methods are completely different from those in our paper [11], where we have studied similar questions for G-functions.

Dans [1], André a introduit les E-opérateurs, une classe d’opérateurs différentiels intimement liés aux E-fonctions, et il a construit des bases locales de solutions pour ces opérateurs. Dans cet article on étudie la nature arithmétique des constantes de connexion des E-opérateurs à distance finie, et des constantes de Stokes à l’infini. On démontre qu’elles mettent en jeu des valeurs de E-fonctions en des points algébriques dans le premier cas, et dans le second des valeurs de G-fonctions et des dérivées de la fonction Gamma en des points rationnels. Comme application, on définit et on étudie une classe de nombres qui possèdent certaines approximations algébriques définies en termes de E-fonctions. Ces types d’approximations sont motivés par les réduites du nombre e, et par des constructions récentes d’approximations de la constante d’Euler et de valeurs de la fonction Gamma. Nos résultats et nos méthodes sont complètement différents de ceux de notre article [11], dans lequel nous avons étudié des questions similaires pour les G-fonctions.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.28
Classification: 11J91, 33E30, 34M40, 44A10
Keywords: E-operator, G-operator, Laplace transform, special value, arithmetic Gevrey series, asymptotic expansion
Mot clés : E-opérateur, G-opérateur, transformée de Laplace, valeur spéciale, série Gevrey arithmétique, développement asymptotique
Fischler, Stéphane 1; Rivoal, Tanguy 2

1 Laboratoire de Mathématiques d’Orsay, Université Paris-Sud, CNRS, Université Paris-Saclay 91405 Orsay, France
2 Institut Fourier, CNRS et Université Grenoble Alpes CS 40700, 38058 Grenoble cedex 9, France
@article{JEP_2016__3__31_0,
     author = {Fischler, St\'ephane and Rivoal, Tanguy},
     title = {Arithmetic theory of $E$-operators},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {31--65},
     publisher = {ole polytechnique},
     volume = {3},
     year = {2016},
     doi = {10.5802/jep.28},
     mrnumber = {3477864},
     zbl = {1370.11090},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.28/}
}
TY  - JOUR
AU  - Fischler, Stéphane
AU  - Rivoal, Tanguy
TI  - Arithmetic theory of $E$-operators
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2016
SP  - 31
EP  - 65
VL  - 3
PB  - ole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.28/
DO  - 10.5802/jep.28
LA  - en
ID  - JEP_2016__3__31_0
ER  - 
%0 Journal Article
%A Fischler, Stéphane
%A Rivoal, Tanguy
%T Arithmetic theory of $E$-operators
%J Journal de l’École polytechnique — Mathématiques
%D 2016
%P 31-65
%V 3
%I ole polytechnique
%U http://www.numdam.org/articles/10.5802/jep.28/
%R 10.5802/jep.28
%G en
%F JEP_2016__3__31_0
Fischler, Stéphane; Rivoal, Tanguy. Arithmetic theory of $E$-operators. Journal de l’École polytechnique — Mathématiques, Volume 3 (2016), pp. 31-65. doi : 10.5802/jep.28. http://www.numdam.org/articles/10.5802/jep.28/

[1] André, Y. Séries Gevrey de type arithmétique. I. Théorèmes de pureté et de dualité, Ann. of Math. (2), Volume 151 (2000) no. 2, pp. 705-740 | DOI | Zbl

[2] André, Y. Une introduction aux motifs (motifs purs, motifs mixtes, périodes), Panoramas et Synthèses, 17, Société Mathématique de France, Paris, 2004, xii+261 pages | Zbl

[3] Andrews, G. E.; Askey, R.; Roy, R. Special functions, Encyclopedia of Mathematics and its Applications, 71, Cambridge University Press, Cambridge, 1999, xvi+664 pages | DOI | MR

[4] Rational approximants for Euler constant and recurrence relations, Sovremennye Problemy Matematiki (“Current Problems in Mathematics”), 9 (2007)

[5] Beukers, F. Algebraic values of G-functions, J. reine angew. Math., Volume 434 (1993), pp. 45-65 | DOI | MR | Zbl

[6] Beukers, F. A refined version of the Siegel-Shidlovskii theorem, Ann. of Math. (2), Volume 163 (2006) no. 1, pp. 369-379 | DOI | MR | Zbl

[7] Cohn, H. A short proof of the simple continued fraction expansion of e, Amer. Math. Monthly, Volume 113 (2006) no. 1, pp. 57-62 | DOI | MR | Zbl

[8] Comtet, L. Analyse combinatoire. Tome I, Collection SUP “Le Mathématicien”, Presses Universitaires de France, Paris, 1970 | MR

[9] Ditkine, V.; Proudnikov, A. Calcul opérationnel, Éditions Mir, Moscou, 1979, 439 pages

[10] Duval, A.; Mitschi, C. Matrices de Stokes et groupe de Galois des équations hypergéométriques confluentes généralisées, Pacific J. Math., Volume 138 (1989) no. 1, pp. 25-56 http://projecteuclid.org/euclid.pjm/1102650279 | DOI | Zbl

[11] Fischler, S.; Rivoal, T. On the values of G-functions, Comment. Math. Helv., Volume 89 (2014) no. 2, pp. 313-341 | DOI

[12] Fischler, S.; Rivoal, T. Microsolutions of differential operators and values of arithmetic Gevrey series (2015) (arXiv:1506.03574) | Zbl

[13] Flajolet, Ph.; Sedgewick, R. Analytic combinatorics, Cambridge University Press, Cambridge, 2009, xiv+810 pages | DOI | Zbl

[14] Hessami Pilehrood, Kh.; Hessami Pilehrood, T. Rational approximations to values of Bell polynomials at points involving Euler’s constant and zeta values, J. Austral. Math. Soc., Volume 92 (2012) no. 1, pp. 71-98 | DOI | MR | Zbl

[15] Hessami Pilehrood, Kh.; Hessami Pilehrood, T. On a continued fraction expansion for Euler’s constant, J. Number Theory, Volume 133 (2013) no. 2, pp. 769-786 | DOI | MR | Zbl

[16] Kontsevich, M.; Zagier, D. Periods, Mathematics unlimited—2001 and beyond, Springer, Berlin, 2001, pp. 771-808 | DOI | Zbl

[17] Lagarias, J. C. Euler’s constant: Euler’s work and modern developments, Bull. Amer. Math. Soc. (N.S.), Volume 50 (2013) no. 4, pp. 527-628 | DOI | MR | Zbl

[18] Loday-Richaud, M. Séries formelles provenant de systèmes différentiels linéaires méromorphes, Séries divergentes et procédés de resommation (Journées X-UPS 1991), Éditions de l’École polytechnique, Palaiseau, 1991, pp. 69-100

[19] Ramis, J.-P. Séries divergentes et théories asymptotiques, Panor. Synth., 0, Société Mathématique de France, Paris, 1994, 74 pages

[20] Rivoal, T. Rational approximations for values of derivatives of the gamma function, Trans. Amer. Math. Soc., Volume 361 (2009) no. 11, pp. 6115-6149 | DOI | MR | Zbl

[21] Rivoal, T. Approximations rationnelles des valeurs de la fonction gamma aux rationnels, J. Number Theory, Volume 130 (2010) no. 4, pp. 944-955 | DOI | MR | Zbl

[22] Rivoal, T. On the arithmetic nature of the values of the gamma function, Euler’s constant, and Gompertz’s constant, Michigan Math. J., Volume 61 (2012) no. 2, pp. 239-254 | DOI | MR | Zbl

[23] Shidlovskii, A. B. Transcendental numbers, de Gruyter Studies in Mathematics, 12, Walter de Gruyter & Co., Berlin, 1989, xx+466 pages | DOI | MR | Zbl

[24] Waldschmidt, M. Transcendance de périodes: état des connaissances, Proceedings of the Tunisian Mathematical Society, Volume 11, Nova Sci. Publ., New York, 2007, pp. 89-116

[25] Whittaker, E. T.; Watson, G. N. A course of modern analysis, Cambridge University Press, Cambridge, 1927, vii+608 pages | Zbl

[26] Wright, E. M. On the coefficients of power series having exponential singularities, J. London Math. Soc., Volume 8 (1933), pp. 71-80 | DOI | MR | Zbl

[27] Wright, E. M. On the coefficients of power series having exponential singularities. II, J. London Math. Soc., Volume 24 (1949), pp. 304-309 | DOI | MR

Cited by Sources: